Sertraline and thyroxine

I've just discovered that sertraline is most likely causing issues with my levothyroxine.

I upped sert to 100 from 75 a few days after going from 150 to 175 thyroxine. (Diff drs)

The dr who is managing thyroid is good and referred to endo but it's 6 weeks away. I'm three weeks into the upped doses. Briefly felt less pain on Saturday, now feeling the muscular skeletal stuff I've been struggling with again.

Just wondering about what to do. The sert really helps by brain focus but I suspect making things worse long term. Never had the physical pain I've had this year before.

3 Replies

  • Hi haggisplant,

    This year I came off sertraline. I was on 100 for a good couple of years and made the choice that this was doing nothing for me. IMO it was the doctors way of fobbing me off coz all my thyroid tests were "normal". I too have anxiety and other related issues, although these come and go. I suffer from aches and pains also, especially in my neck. Could it be under medicated due to hypo?

    Its hard to say whether sertraline helped in the long run, I think short term, yes. It's not the way forward...



  • Hi mark. Were you on thyroxine with the sertraline?

  • I was 50mcg for about 10 years. I've been on Prozac and sertraline.

    Now stopped these anti depressants, on 75mcg of thyroxine and trialling T3. Yet to feel optimal but it's a long road ahead.


You may also like...